The Annals of Probability

Uniform logarithmic Sobolev inequalities for conservative spin systems with super-quadratic single-site potential

Georg Menz and Felix Otto

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a noninteracting unbounded spin system with conservation of the mean spin. We derive a uniform logarithmic Sobolev inequality (LSI) provided the single-site potential is a bounded perturbation of a strictly convex function. The scaling of the LSI constant is optimal in the system size. The argument adapts the two-scale approach of Grunewald, Villani, Westdickenberg and the second author from the quadratic to the general case. Using an asymmetric Brascamp–Lieb-type inequality for covariances, we reduce the task of deriving a uniform LSI to the convexification of the coarse-grained Hamiltonian, which follows from a general local Cramér theorem.

Article information

Source
Ann. Probab. Volume 41, Number 3B (2013), 2182-2224.

Dates
First available in Project Euclid: 15 May 2013

Permanent link to this document
http://projecteuclid.org/euclid.aop/1368623523

Digital Object Identifier
doi:10.1214/11-AOP715

Mathematical Reviews number (MathSciNet)
MR3098070

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60J25: Continuous-time Markov processes on general state spaces 82B21: Continuum models (systems of particles, etc.)

Keywords
Logarithmic Sobolev inequality spin system Kawasaki dynamics canonical ensemble coarse-graining

Citation

Menz, Georg; Otto, Felix. Uniform logarithmic Sobolev inequalities for conservative spin systems with super-quadratic single-site potential. Ann. Probab. 41 (2013), no. 3B, 2182--2224. doi:10.1214/11-AOP715. http://projecteuclid.org/euclid.aop/1368623523.


Export citation

References

  • [1] Bakry, D. and Émery, M. (1985). Diffusions hypercontractives. In Séminaire de Probabilités, XIX, 1983/84. Lecture Notes in Math. 1123 177–206. Springer, Berlin.
  • [2] Barthe, F. and Wolff, P. (2009). Remarks on non-interacting conservative spin systems: The case of gamma distributions. Stochastic Process. Appl. 119 2711–2723.
  • [3] Bobkov, S. G. (1999). Isoperimetric and analytic inequalities for log-concave probability measures. Ann. Probab. 27 1903–1921.
  • [4] Brascamp, H. J. and Lieb, E. H. (1976). On extensions of the Brunn–Minkowski and Prékopa–Leindler theorems, including inequalities for log concave functions, and with an application to the diffusion equation. J. Funct. Anal. 22 366–389.
  • [5] Caputo, P. (2003). Uniform Poincaré inequalities for unbounded conservative spin systems: The non-interacting case. Stochastic Process. Appl. 106 223–244.
  • [6] Chafaï, D. (2003). Glauber versus Kawasaki for spectral gap and logarithmic Sobolev inequalities of some unbounded conservative spin systems. Markov Process. Related Fields 9 341–362.
  • [7] Csiszár, I. (1967). Information-type measures of difference of probability distributions and indirect observations. Studia Sci. Math. Hungar. 2 299–318.
  • [8] Evans, L. C. and Gariepy, R. F. (1992). Measure Theory and Fine Properties of Functions. CRC Press, Boca Raton, FL.
  • [9] Feller, W. (1971). An Introduction to Probability Theory and Its Applications. Vol. II, 2nd ed. Wiley, New York.
  • [10] Gross, L. (1975). Logarithmic Sobolev inequalities. Amer. J. Math. 97 1061–1083.
  • [11] Grunewald, N., Otto, F., Villani, C. and Westdickenberg, M. G. (2009). A two-scale approach to logarithmic Sobolev inequalities and the hydrodynamic limit. Ann. Inst. Henri Poincaré Probab. Stat. 45 302–351.
  • [12] Guionnet, A. and Zegarlinski, B. (2003). Lectures on logarithmic Sobolev inequalities. In Séminaire de Probabilités, XXXVI. Lecture Notes in Math. 1801 1–134. Springer, Berlin.
  • [13] Guo, M. Z., Papanicolaou, G. C. and Varadhan, S. R. S. (1988). Nonlinear diffusion limit for a system with nearest neighbor interactions. Comm. Math. Phys. 118 31–59.
  • [14] Holley, R. and Stroock, D. (1987). Logarithmic Sobolev inequalities and stochastic Ising models. J. Stat. Phys. 46 1159–1194.
  • [15] Kipnis, C. and Landim, C. (1999). Scaling Limits of Interacting Particle Systems. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 320. Springer, Berlin.
  • [16] Kullback, S. (1967). A lower bound for discrimination information in terms of variation. IEEE Trans. Inform. 4 126–127.
  • [17] Landim, C., Panizo, G. and Yau, H. T. (2002). Spectral gap and logarithmic Sobolev inequality for unbounded conservative spin systems. Ann. Inst. Henri Poincaré Probab. Stat. 38 739–777.
  • [18] Ledoux, M. (2001). Logarithmic Sobolev inequalities for unbounded spin systems revisited. In Séminaire de Probabilités, XXXV. Lecture Notes in Math. 1755 167–194. Springer, Berlin.
  • [19] Lu, S. L. and Yau, H.-T. (1993). Spectral gap and logarithmic Sobolev inequality for Kawasaki and Glauber dynamics. Comm. Math. Phys. 156 399–433.
  • [20] Menz, G. (2011). LSI for Kawasaki dynamics with weak interaction. Comm. Math. Phys. 307 817–860.
  • [21] Otto, F. and Villani, C. (2000). Generalization of an inequality by Talagrand and links with the logarithmic Sobolev inequality. J. Funct. Anal. 173 361–400.
  • [22] Royer, G. (1999). Une Initiation aux Inégalités de Sobolev Logarithmiques. Cours Spécialisés [Specialized Courses] 5. Société Mathématique de France, Paris.
  • [23] Varadhan, S. R. S. (1993). Nonlinear diffusion limit for a system with nearest neighbor interactions. II. In Asymptotic Problems in Probability Theory: Stochastic Models and Diffusions on Fractals (Sanda/Kyoto, 1990). Pitman Res. Notes Math. Ser. 283 75–128. Longman Sci. Tech., Harlow.
  • [24] Yau, H.-T. (1996). Logarithmic Sobolev inequality for lattice gases with mixing conditions. Comm. Math. Phys. 181 367–408.